Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Managing Loss Of Appetite And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...is going on to understand how HIV behaves in the gut and how to develop drugs to target HIV there. HIV Medications When you start a new drug, you may experience GI symptoms at first such as: Diarrhea Nausea, vomiting, loss of appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related...
Ask the Experts

Having fever and loss of appetite now..am i down with HIV? Please help! Worried sick...

Dear Dr. Frascino,I'm worried sick about the condition that i am in right now. I hope this question has never been asked before (i did a search but couldnt find something close to it).About roughly a month ago i had protected sex with 2 prostitutes....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...This forum is dedicated to HIV-positive folks, particularly those who have concerns related to fatigue and/or anemia. Questions related to HIV transmission, Read more »

severe weight loss due to hiv

i have loss a lot of weight. I have not started my meds yet due to insurance problems. i am not experiencing any diarrhea or anything like that so why am i losing so much weight and is there a way i can put the weight back on. my appetite is good....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...calorie intake, etc. Getting a good medical evaluation is really important in this circumstance. Furthermore, persons with HIV who have more than 10% weight loss (without a definable cause) meet criteria for AIDS wasting.HIV medications can very... Read more »

T cell ount at 20

T-cell count is at 20 for a person already infected with AIDS what are some of the symptoms for that person?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...The symptoms can be many and varied. Everything from fever, fatigue, loss of appetite, weightloss, to other ongoing infections or cancers. Read more »

Loss of appetite

I began atripila march 8/07. I was always thin at 5'9" 1501bs now on 4/10 lost I'm 138, ( very visible. with loss of appetite. Doc. says normal. What can do to increase appetite other than pot ( educator) Help. what are other causes. He mentioned a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(thryoid, testosterone, dietician consult)can be helpful to sort out potential contributing factors. If I conclude that one of the HIV drugs could be contributing then a plan to methodically switch meds is considered (ie a boosted PI for... Read more »
Articles
AIDS InfoNet

Depression and HIV

...several physical disorders. About 5% to 10% of the general population gets depressed. However, rates of depression in people with HIV are as high as 60%. Women with HIV are twice as likely as men to be depressed. Being depressed is not a sign... Read more »
AIDS InfoNet

HIV and Kidney Disease

...function has already been lost. Swelling of the legs or face or changes in urination may occur. Other symptoms, such as fatigue and loss of appetite, can be confused with other health problems. Your health care provider should monitor your... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat Read more »
The Well Project

Women, Depression and HIV/AIDS

...Options Get Evaluated and Treated for Depression Depression Is More Common in Women While many people living with HIV (HIV-positive people) suffer from depression, it is more common in HIV-positive women than HIV-positive men. In some... Read more »
Connect With Others

my g-f has hiv-aids dont know what to do

Posted by Anonymous, 10 Replies
...hello my girl friend has full blown aids with a 't'cell count of 30 or so cells and has been in the care of doctors for a week now shes been on all the med's including Read more »

Manager, Health Programs (HIV/AIDS)

Posted by hresources
...all Americans. The NAACP considers health as a civil rights issue, and is committed to serving as a leader in addressing HIV/AIDS. Under direction from the Religious Affairs and Health Committees of the national Board of Directors, HIV/AIDS... Read more »

Confusion & Conflict when it comes to HIV and AIDS

Posted by bradford, 1 Reply
...enabled assistance and improvement in many ways: diarrhea, nausea, neuropathy, irritated skin and rashes, wasting, fatigue, loss of appetite, immune suppression and successfully boosting the immune system, reducing side effects of the drugs and... Read more »

LOss of appetite

Posted by Anonymous, 3 Replies
...I have an extreme loss of appetite but my counts are good. I HAve no energy and am depressed! Any suggestions? Thanks! Read more »